MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE SYSTEM IRRIGATION PUMP (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE SYSTEM IRRIGATION PUMP (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M490008
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 11/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Importers reference # (b)(4).
 
Event or Problem Description
It was reported that a male patient underwent a repeat cardiac ablation procedure for atrial fibrillation (afib) with smartablate¿ system irrigation pump (us) and suffered air embolism requiring surgical intervention.While ablating on the ridge between the left atrial appendage and the left superior vein for about 2 minutes (point by point ablation) anesthesia and the physician noticed that there was a drop in blood pressure and st-elevations.An interventional cardiologist was paged for a consult and a cardiac catheterization was performed.The cardiac catheterization revealed an air embolism in the right coronary artery (rca).The interventionalist cardiologist was able to get a wire through and resolve the air embolism.The ablation procedure was aborted at that time.The patient was stable throughout the procedure and was admitted to the intensive care unit for overnight observation.The physician does not know if it might have been caused by exchanging multiple catheters through the same sheath or not flushing one of the catheters enough.They believe it could be due to a single transseptal approach and the exchange of multiple catheters (due to technical difficulties with visualization of the first pentaray and needing to exchange) and introducing air this way.During the procedure when the air embolism was recognized, he had gone up through the same access and same transseptal with the first pentaray, the second pentaray and the ablation catheter.He suspects it could also be due to insufficient flushing of the catheters once they were introduced into the body.It was also reported that at the beginning of the procedure the pentaray catheter was not being visualized on the carto 3 system.There were ecgs being displayed on the carto3 system and the ep recording system.The workstation was rebooted, the cable was replaced, and the patient interface unit was rebooted but the issue persisted.The catheter was replaced, the issue was resolved, and the procedure was continued.Two pentaray catheters were called in during this procedure, both from the same lot.The first one was called in due to its inability to be visualized.The second one was called in because it was in the body during the rca air embolism.Sl0 sheath (st.Jude/abbott) was used in this procedure.The patient had fully recovered.No extended hospitalization was required.The customer¿s reported visualization issues with the pentaray catheter are not mdr reportable since the potential risk that it could cause or contribute to a serious injury or death is remote.Additionally, the reported st-segment elevations were most probably a symptom and cascade of harms from the air embolism and thus will not be independently coded.
 
Additional Manufacturer Narrative
It was reported that a male patient underwent a repeat cardiac ablation procedure for atrial fibrillation (afib) with smartablate¿ system irrigation pump (us) and suffered air embolism requiring surgical intervention.While ablating on the ridge between the left atrial appendage and the left superior vein for about 2 minutes (point by point ablation) anesthesia and the physician noticed that there was a drop in blood pressure and st-elevations.An interventional cardiologist was paged for a consult and a cardiac catheterization was performed.The cardiac catheterization revealed an air embolism in the right coronary artery (rca).The interventionalist cardiologist was able to get a wire through and resolve the air embolism.The ablation procedure was aborted at that time.The patient was stable throughout the procedure and was admitted to the intensive care unit for overnight observation.The physician does not know if it might have been caused by exchanging multiple catheters through the same sheath or not flushing one of the catheters enough.They believe it could be due to a single transseptal approach and the exchange of multiple catheters (due to technical difficulties with visualization of the first pentaray and needing to exchange) and introducing air this way.Device evaluation details: the device investigation has been completed which included a manufacturing record evaluation (mre).A manufacturing record evaluation was performed for the finished unit, and no internal actions related to the reported complaint condition were identified.Service for this smartablate¿ system irrigation pump (us) was declined buy the customer indicating that service was not needed.Therefore no product evaluation can be performed, and the customer complaint cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Importer's ref.# (b)(4).

Brand Name
SMARTABLATE SYSTEM IRRIGATION PUMP (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 72
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key10933034
Report Number2029046-2020-20011
Device Sequence Number2757904
Product Code LPB
UDI-Device Identifier04260166371093
UDI-Public04260166371093
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM490008
Device Catalogue NumberM490008
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/15/2021
Device Age5 YR
Event Location Hospital
Date Report to Manufacturer11/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BI DIR 7FR DEF CS,D-F,12 PIN; CARTO 3 SYSTEM; EP RECORDING SYSTEM; PENTARAY NAV ECO 7FR, D, 2-6-2; PENTARAY NAV ECO 7FR, D, 2-6-2; SL0 SHEATH; THMCL SMTCH SF BID, TC, D-F; BI DIR 7FR DEF CS,D-F,12 PIN; CARTO 3 SYSTEM; EP RECORDING SYSTEM; PENTARAY NAV ECO 7FR, D, 2-6-2; PENTARAY NAV ECO 7FR, D, 2-6-2; SL0 SHEATH; THMCL SMTCH SF BID, TC, D-F
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;